



Summer School 2024 Leadership in Nursing Excellence

Ulm, Germany from July 29th to August 2nd

at RKU - University and Rehabilitation Hospital

location: Nursing School Lise-Meitner-Street 3/1, Ulm

near RKU, walking distance approx. 800m

DAY 1: Monday 29.07. 2024 RKU Ulm - Nursing School		
9.00 – 09.30h	Welcome and introduction	Helene Maucher, Director of Nursing, RKU Ulm; Head of Corporate Strategy Nursing, Sana Clinic AG Danny Van heusden, University Hospital of Antwerp Dr. Rebecca Graystone, Senior Vice President, Accreditation and Organization Credentialing, American Nurses Credentialing Center, USA Prof. Sylvia Schafmeister, Dean of the Faculty Health Management, Head of B.A. Management for Health and Nursing Professions and MBA Leadership and Management in Health Care, Neu-Ulm University of Applied Sciences (HNU) Robert Jeske, Director of Nursing, Ulm University Hospital Sadık Taştan, Managing Director RKU Ulm Lisa Fink, Magnet Program Director
		Gabriela Regelmann, Diploma, Vice Magnet Program Director
09.30 - 10.00h		Get to know each other
10.00 – 10.15h		
10.15 – 13.00h	Session 1 Leadership and Strategy	Robert Jeske: The way to Excellence at the University Clinic Ulm (10 min.) Helene Maucher: Journey to Nursing Excellence at RKU (10 min.)
		Dr. Yorck-Bernhard Kalke, Head SCI Center Orthopaedic Department RKU Ulm & Joachim Bäuerle, Head Nursing Team SCI Center Orthopaedic Department RKU Ulm: The interaction between two heads in a Spinal Cord Injury Center (30 min.)
		Dr. Rebecca Graystone: Leadership and Strategy (1 h)
		Work in groups
13.00 – 14.00h		
14.00 – 16.00h	Session 2 Concepts and Evidence	Prof. Dr. Peter Van Bogaert: Concepts and Evidence in nursing (2 h)
16.00 – 16.15h		
16.15 – 18.00h	Session 2 Concepts and Evidence	Dr. Jeannine Brant: Building a Culture of Inquiry: All Aboard! (1 h, virtual)
		Prof. Dr. Margrit Ebinger, MPH & Dr. Katrin Heeskens, DHBW Stuttgart: The Nursing Alumni Survey at the Baden-Wuerttemberg Cooperative State University: Methodological approach and initial results (45 min.)

DAY 2: Tuesday 30.07. 2024 RKU Ulm – Nursing School				
9.00 – 11.00h	Session 3 Practices and Experiences in Nursing Excellence: Relation-based care: practice experiences in the US	Dr. Lori Kennedy, UC Davis Health, Sacramento, USA: Relationship-Based Care (2 h)		
11.00 – 11.15h	Break			
11.15 – 13.00h	Session 4 Journey to Nursing Excellence	Dr. Rebecca Graystone & Helene Maucher: Business case and examples (1.45 h)		
13.00 – 14.00h	Lunch			
14.00 – 17.15h	Session 4 Excellence in the Nursing Work Environment Pathway to excellence: A practice experience	Sabrina Roßius: "Pflege attraktiv" ("Pflege attraktiv" is a program in Germany that supports the professionalization of nursing care) (1 h)		
	in home healthcare	Prof. Dr. Michael Simon, University Basel: A balancing act: Structural and Operational Staffing Requirements in Nursing (1h)		
		Christine Pabico, ANCC: Excellence in Nursing Work Environment (1 h, virtual) Questions can adressed by Dr. Rebecca Graystone		

DAY 3: Wednesday 31.07. 2024 RKU Ulm – Nursing School			
9.00 – 11.00h	Session 5 Journey to Magnet [®]	Danny Van heusden Magnet Program Director,UZA: Journey to Magnet [®] and Shared Governance (2 h)	
11.00 – 11.10h	Break		
11.10 – 12.10h	Session 5 Journey to Magnet®	Danny Van heusden Magnet Program Director,UZA: Journey to Magnet [®] and Shared Governance (1h) Work in groups	
12.10 – 13.00h	Lunch		
13.00 – 17.00h	RKU Ulm Hospital guided tour	RKU Ulm Group classification Reflection	
18.00 – open end	Network dinner with Medtronic	Dinner and exchange Restaurant: Gaststuben im Zunfthaus der Schiffleute, Fischergasse 31, 89073 Ulm	

DAY 4: Thursday 01.08. 2024 RKU Ulm – Nursing School				
9.00 – 12.30h	Session 6 Authentic Leadership and Interprofessional Collaboration	Dr. Jannis Vitzthum & Thomas van den Hooven, Medtronic and project team university hospital Münster: "Process optimization through shared paths: a multidisciplinary approach" –Workshop (2 h) Dr. Witiko Nickel, CNO, Clinic Bremerhaven: the importance of clinical leadership (1h)		
12.30 – 13.30h	Lunch	Active Break with Stephan Schwarz, Physical therapist "Movement and trees – an anthropologic perspective on health."		
13.30 – 14.30h	Session 7 Team-based Leadership and Change	Paraskevi Karaouglani, Middle management, RKU: Leadership on the wards (30 min.) Work in groups		
14.30 – 14.45h	Break			
14.45 – 16.45h	Session 7 Team-based Leadership and Change	Dania Block, Director Nursing Practice and Quality, Professional Development; Magnet Program Director, Billings Clinic USA: "Shared Governance" (1 h, virtual)		
		Laurie Smith: "Leadership and International Collaboration" (1 h, virtual)		

DAY 5: Friday 02.08.2024 RKU Ulm – Nursing School			
9.00 – 11.30h	Session 8 Nursing Science and Curiosity	Dr. Lori Kennedy, UC Davis, Sacramento, USA: How to support inquiry? (2 h)	
		Elena Wuzel, consultant to the CNO, German Heart Center Berlin: nursing-sensitive data, national benchmark (30 min., virtual)	
11.30 – 12.00h	Break		
12.00 – 13.00h	Closing session: Commentary and	Helene Maucher, CNO RKU	
	Reflections	Danny Van heusden, University Hospital of Antwerp	
13.00 – open	Lunch and farewell drink		
end			

Moderation - Documentation - Organization Team:

Christine Schienberg, Consultant Corporate Strategy Nursing Care, Sana Clinics AG Theresa Machauer, Consultant Corporate Strategy Nursing Care, Sana Clinics AG

Bregje Kloeg, Nursing Science and Practice Development, University Clinic Ulm Vanessa Sperling, Nursing Science and Practice Development, University Clinic Ulm

Gabriela Regelmann, Nursing Science, University- and Rehabilitation Clinics Ulm Lisa Fink, Nursing Science, University- and Rehabilitation Clinics Ulm Andrea Straßer, Nursing Science, University- and Rehabilitation Clinics Ulm